Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 27, 2015, 5:28 PM CDT for Bibb County, Chilton County, Shelby County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 5:28 PM CDT (22:28 UTC)
- Expired
- May 27, 2015, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, AL, Chilton County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 6 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:45 PM CDT | TSTM WND DMG | 4 Sw Alabaster, AL | TREE DOWN IN GRANDE VIEW SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS54 KBMX 272228
SVRBMX
ALC007-021-117-272300-
/O.NEW.KBMX.SV.W.0065.150527T2228Z-150527T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BIBB COUNTY IN CENTRAL ALABAMA...
SOUTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
NORTH CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
* UNTIL 600 PM CDT
* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILTON...OR
OVER MONTEVALLO...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...HELENA...CALERA...MONTEVALLO...COLUMBIANA...
WILSONVILLE...WILTON...UNIVERSITY OF MONTEVALLO...BRIERFIELD
IRONWORKS PARK...AMERICAN VILLAGE...ASHBY...MAYLENE...SHELBY COUNTY
AIRPORT...OAK MOUNTAIN STATE PARK...ALABASTER VETERANS PARK...
SAGINAW...SADDLE LAKE FARMS...DOGWOOD AND BALLANTRAE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3330 8693 3333 8688 3328 8648 3307 8675
3302 8676 3297 8688 3304 8705
TIME...MOT...LOC 2226Z 221DEG 37KT 3309 8691
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
094
WWUS54 KBMX 272259
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT WED MAY 27 2015
ALC007-021-117-272308-
/O.EXP.KBMX.SV.W.0065.000000T0000Z-150527T2300Z/
BIBB AL-SHELBY AL-CHILTON AL-
559 PM CDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BIBB...SOUTHERN
SHELBY AND NORTH CENTRAL CHILTON COUNTIES WILL EXPIRE AT 600 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3330 8693 3333 8688 3328 8648 3307 8675
3302 8676 3297 8688 3304 8705
TIME...MOT...LOC 2254Z 221DEG 37KT 3309 8691
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:54 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 27, 2:54 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 254 PM CDT WED MAY 27 2015 .DISCUSSION... A COUPLE DIFFERENT MECHANISMS WORKING TOGETHER THIS AFTERNOON TO PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. AN MCV FROM EARLY THIS MORNING CONTINUES TO PUSH ENE ACROSS CENTRAL MISSISSIPPI...PROVIDING SUPPORT FOR AN AREA OF THUNDERSTORMS STRETCHING NORTH TO SOUTH ACROSS MUCH OF EAST MISSISSIPPI. THIS ACTIVITY IS SLOWLY PUSHING EASTWARD TOWARD WEST CENTRAL ALABAMA. TO OUR SOUTH...CONVECTION ALONG THE SEA BREEZE IS MOVING SLOWLY NORTHWARD. EXPECT THESE TRENDS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...WITH NUMEROUS TO WIDESPREAD COVERAGE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA THROUGH THE EARLY EVENING HOURS. A FEW STORMS COULD PRODUCE A STRONG WIND GUST...BUT THE BIGGER IMPACT WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL/FLOODING DUE TO SLOW STORM MOTIONS AND TRAINING. THE HRRR HAS HAD THE BEST HANDLE ON THE EVOLUTION OF CONVECTION TODAY...AND USED IT WITH CURRENT TRENDS FOR THE AFTERNOON AND EVENING POPS. NOT OVERLY CONFIDENT ON WHERE THE PRIMARY FOCUS WILL BE AROUND SUNSET...BUT EXPECT WIDESPREAD TO NUMEROUS COVERAGE FOR PART OF THE AREA...AND MOST LIKELY IN THE WEST GIVEN THE SLOW EASTWARD PROGRESS THIS AFTERNOON. HAVE NOT SEEN STORMS ORGANIZE TO OUR WEST AS INITIALLY ANTICIPATED THIS MORNING...AND WOULD EXPECT A GRADUAL DECREASE IN COVERAGE WITH LOSS OF DAYTIME HEATING THIS AFTERNOON. THROUGH THE REST OF THE FORECAST PERIOD...NOT MUCH CHANGE IN FORECAST TRENDS AND DID NOT MAKE MANY CHANGES TO THE REMAINDER OF THE FORECAST. SHORTWAVE TROUGH SLOWLY PUSHES EASTWARD ACROSS THE SOUTHEAST THROUGH TOMORROW...LEAVING WEAK TROUGHING IN ITS PLACE AS A MESSY RIDGE BUILDS NORTHEASTWARD UP THE ATLANTIC COAST AND A LONGWAVE TROUGH RE-AMPLIFIES TO OUR WEST. IMPULSES ROTATING THROUGH THE TROUGH LOOK TO STAY JUST TO OUR NORTHWEST THROUGH SUNDAY...BUT WITH MOISTURE REMAINING HIGH ACROSS THE AREA...THESE IMPUSLES WILL BE CLOSE ENOUGH TO ASSIST WITH DIURNALLY DRIVEN CONVECTION AS THE TROUGH SLOWLY SHIFTS EASTWARD. A PIECE OF UPPER LEVEL ENERGY BREAKS OFF AND BECOMES A CLOSED LOW OVER THE LOWER MISSISSIPPI RIVER VALLEY EARLY NEXT WEEK. CENTRAL ALABAMA REMAINS ON THE EAST SIDE OF THIS FEATURE...WITH EXPECTED SCATTERED CONVECTION EACH DAY. 14 && .AVIATION... 18Z TAF DISCUSSION. MVFR CIGS STILL AT BHM/TCL BUT EXPECT VFR CONDS BY 19Z. PREVIOUS FORECAST THINKING REMAINS SIMILAR WITH SCATTERED TSRA CONTINUING TO DEVELOP THIS AFTERNOON...WITH MORE WIDESPREAD CONVECTION MOVING IN FROM THE WEST LATE THIS AFTERNOON AND EVENING. MGM/TOI MAY ALSO BE IMPACTED BY SEABREEZE CONVECTION MOVING NORTHWARD. WILL HANDLE THE SCATTERED ACTIVITY WITH VCTS WHILE CONTINUING THE TEMPO TSRA MENTION FOR THE MORE WIDESPREAD ACTIVITY LATER ON...BUT DID PUSH BACK THE TEMPO LINE BY 1-2 HOURS BASED ON LATEST HRRR MODEL GUIDANCE. AMENDMENTS WILL PROBABLY BE REQUIRED. TSRA WILL MOVE OUT BY 6Z...BUT LOW CLOUDS/FOG WILL BE POSSIBLE. CURRENT THINKING IS THAT FOG IS MORE LIKELY THAN LOW CLOUDS GIVEN LACK OF LOW-LEVEL LIFT BUT A MOIST ATMOSPHERE AND RAINFALL. FOR NOW HAVE INTRODUCED MVFR FOG TOMORROW AM EVERYWHERE EXCEPT BHM. 32/DAVIS && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 84 66 84 65 / 60 50 20 40 20 ANNISTON 67 84 67 85 65 / 50 50 20 30 20 BIRMINGHAM 68 84 68 85 67 / 60 40 20 40 20 TUSCALOOSA 67 86 68 87 67 / 60 40 20 40 20 CALERA 68 84 67 85 66 / 60 50 20 40 20 AUBURN 65 83 66 84 65 / 40 50 20 30 10 MONTGOMERY 68 87 68 88 67 / 40 50 20 30 20 TROY 67 86 67 87 65 / 40 50 20 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 27, 9:40 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 940 AM CDT WED MAY 27 2015 ALZ011>015-017>050-281745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 940 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 2:18 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT WED MAY 27 2015
ALZ030-271945-
SUMTER AL-
218 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 245 PM CDT...
AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER COATOPA...OR 8 MILES SOUTHEAST OF LIVINGSTON...MOVING NORTH AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GAINESVILLE AROUND 225 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WARSAW...PAYNEVILLE...
LILITA...GEIGER...MCDOWELL...BELLAMY...WARD...BELMONT...I 20 WELCOME
CENTER AT CUBA AND DEMOPOLIS LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3299 8834 3299 8817 3292 8821 3283 8818
3279 8806 3277 8811 3269 8812 3269 8804
3259 8806 3263 8793 3261 8784 3260 8784
3261 8788 3252 8784 3252 8791 3242 8804
3238 8804 3231 8794 3231 8842
TIME...MOT...LOC 1917Z 183DEG 112KT 3252 8808
STEFKOVICHSpecial weather statement, May 27, 3:52 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT WED MAY 27 2015
ALZ032-033-040-272115-
PERRY AL-HALE AL-DALLAS AL-
352 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALE...WEST CENTRAL
DALLAS AND WESTERN PERRY COUNTIES UNTIL 415 PM CDT...
AT 351 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARION JUNCTION...OR NEAR UNIONTOWN...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARION...GREENSBORO...UNIONTOWN...NEWBERN...BOGUE CHITTO...
HEIBERGER...MARION JUNCTION...VAIDEN...JUDSON COLLEGE...VAIDEN FIELD
AIRPORT...SPROTT...PERRY COUNTY CORRECTIONAL CENTER...HAMBURG...
FOLSOM AND MORGAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3278 8763 3277 8719 3236 8729 3236 8750
3244 8752 3248 8752 3248 8754
TIME...MOT...LOC 2051Z 177DEG 27KT 3244 8740Special weather statement, May 27, 4:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CDT WED MAY 27 2015
ALZ012-022-272130-
PICKENS AL-LAMAR AL-
401 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN
PICKENS COUNTIES UNTIL 430 PM CDT...
AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRAIRIE POINT TO NEAR
GARDEN TO NEAR BENEVOLA...AND MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REFORM...MILLPORT...CARROLLTON...PICKENSVILLE...KENNEDY...
ETHELSVILLE...PINE GROVE...NORTH PICKENS AIRPORT...MCSHAN...FOREST...
MELBORNE...SHAW AND OWENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3364 8826 3363 8813 3359 8795 3353 8795
3352 8789 3316 8799 3323 8817 3321 8831
TIME...MOT...LOC 2100Z 180DEG 19KT 3316 8835 3320 8820 3312 8801Special weather statement, May 27, 4:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT WED MAY 27 2015
ALZ023-031>035-040-272200-
PERRY AL-CHILTON AL-TUSCALOOSA AL-GREENE AL-BIBB AL-HALE AL-
DALLAS AL-
426 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALE...NORTHEASTERN
DALLAS...SOUTHWESTERN BIBB...SOUTHWESTERN TUSCALOOSA...PERRY...
SOUTHWESTERN CHILTON AND NORTHEASTERN GREENE COUNTIES UNTIL 500 PM
CDT...
AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AKRON TO 8 MILES WEST
OF HEIBERGER TO 7 MILES NORTHWEST OF POTTER STATION...AND MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...BRENT...MARION...CENTREVILLE...MOUNDVILLE...
COKER...MAPLESVILLE...AKRON...TUSCALOOSA AMPHITHEATER...TALLADEGA
NATIONAL FOREST...PAUL M GRIST STATE PARK...KNOXVILLE...BRYANT DENNY
STADIUM...MERTZ...SHELTON STATE COMMUNITY COLLEGE...HEIBERGER...WEST
CENTREVILLE...LOW GAP AND UNIVERSITY MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3331 8782 3307 8716 3270 8677 3266 8682
3266 8692 3260 8691 3241 8715 3272 8748
3290 8787
TIME...MOT...LOC 2125Z 218DEG 29KT 3293 8774 3278 8743 3253 8716Special weather statement, May 27, 4:30 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 PM CDT WED MAY 27 2015 ALZ012-022-272200- PICKENS AL-LAMAR AL- 430 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND NORTHERN PICKENS COUNTIES UNTIL 500 PM CDT... AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COLUMBUS TO NEAR ETHELSVILLE TO NEAR REFORM...AND MOVING NORTH AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... MILLPORT AROUND 440 PM CDT. VERNON...KENNEDY AND BEDFORD AROUND 450 PM CDT. BLOOMING GROVE AND LAMAR COUNTY AIRPORT AROUND 455 PM CDT. SULLIGENT...DETROIT...BEAVERTON AND CREWS AROUND 500 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAMAR COUNTY PUBLIC LAKE...CODY...NORTH PICKENS AIRPORT...HIGHTOGY...MCSHAN...FOREST... MELBORNE...SHAW...PINE SPRINGS AND STAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3403 8821 3401 8796 3322 8793 3341 8829 TIME...MOT...LOC 2129Z 197DEG 53KT 3349 8836 3345 8816 3331 8801
Special weather statement, May 27, 4:59 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT WED MAY 27 2015
ALZ023>025-034-035-272230-
CHILTON AL-TUSCALOOSA AL-BIBB AL-JEFFERSON AL-SHELBY AL-
459 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...BIBB...
SOUTHWESTERN SHELBY...EASTERN TUSCALOOSA AND NORTHWESTERN CHILTON
COUNTIES UNTIL 530 PM CDT...
AT 458 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE WILDWOOD TO NEAR
CENTREVILLE TO LAWLEY...AND MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...BESSEMER...PELHAM...HELENA...HUEYTOWN...
CALERA...MONTEVALLO...BRENT...COLUMBIANA...CENTREVILLE...LAKE VIEW...
BROOKWOOD...COALING...VANCE...WOODSTOCK...WEST BLOCTON...WILTON...
NORTH JOHNS AND BRIERFIELD IRONWORKS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3349 8732 3339 8687 3317 8663 3282 8700
3298 8717 3313 8748
TIME...MOT...LOC 2158Z 220DEG 40KT 3317 8744 3304 8715 3288 8696The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:18 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
| May 27, 3:52 PM CDT | Special Weather Statement | BMX | Perry | 23 min |
| May 27, 4:01 PM CDT | Special Weather Statement | BMX | Pickens | 29 min |
| May 27, 4:26 PM CDT | Special Weather Statement | BMX | Bibb, Perry | 34 min |
| May 27, 4:30 PM CDT | Special Weather Statement | BMX | Lamar | 30 min |
| May 27, 4:59 PM CDT | Special Weather Statement | BMX | Bibb | 31 min |
| May 27, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 26 min |
| May 27, 5:10 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| May 27, 5:16 PM CDT | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| May 27, 5:30 PM CDT | Special Weather Statement | BMX | Chilton, Coosa, Elmore | 45 min |
| May 27, 5:50 PM CDT | Special Weather Statement | BMX | Walker | 40 min |
| May 27, 6:35 PM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.